MAUDE Adverse Event Report: BAUSCH + LOMB SU MICS NEEDLE 6/B, STRAIGHT, STERILE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB SU MICS NEEDLE 6/B, STRAIGHT, STERILE; UNIT, PHACOFRAGMENTATION
Model Number BL3318S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable at the time of release.The product has been requested yet not returned.Further investigation pending product return.
 
Event or Problem Description
A facility in (b)(6) reported that a piece of plastic from the needle wrench was noticed during surgery and was removed from the eye.There was no patient injury.
 
Additional Manufacturer Narrative
One opened bl3318s pouch from lot w4136 was received.Visual inspection found that the pouch contains the needle wrench/holder only.Microscopic examination found the flats on the needle holder side of the assembly are marred, gouged and bits of material are sticking up on the edges.There are particulates visible around the damaged area.The cause of the damage cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required since there is no non-conformance.Manufacturing and sterilization records were reviewed and found to be acceptable.Review of september 2019 complaint review board trends for stellaris vacuum products showed within control limits for bl3318s.The investigation is complete.

Brand Name
SU MICS NEEDLE 6/B, STRAIGHT, STERILE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key9146876
Report Number0001920664-2019-00198
Device Sequence Number16800238
Product Code HQC
UDI-Device Identifier00757770058266
UDI-Public(01)00757770058266(17)220308
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/08/2022
Device Model NumberBL3318S
Device Lot NumberW4136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005